Alert archive / New Mexico / Red Flag Warnings in 2006

Red Flag Warning 40, NWS Albuquerque, NM

April 27, 20068 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 27, 2006, 3:47 AM MDT for 8 counties in New Mexico. It took effect at Apr 27, 2006, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2006, 3:47 AM MDT (09:47 UTC)
In effect from
Apr 27, 2006, 1:00 PM MDT
Expired
Apr 27, 2006, 7:00 PM MDT
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2006-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2006-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5519 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 270947
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 AM MDT THU APR 27 2006

......RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING FOR THE NORTHWEST AND WEST CENTRAL HIGHLANDS
AS WELL AS THE LOWER AND MIDDLE RIO GRANDE VALLEY FOR LOW
HUMIDITIES AND STRONG WINDS...

.A UPPER LEVEL SYSTEM WILL APPROACH THE STATE FROM CALIFORNIA ON
TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE IN RESPONSE...WITH
THE STRONGER SPEEDS EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL
PORTIONS OF THE STATE. HUMIDITIES ARE ALSO EXPECTED TO DROP INTO
THE LOWER TO MIDDLE TEENS THUS PROVIDING THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING.
ISOLATED DRY SHOWERS OR THUNDERSTORMS TO AFFECT THE WARNING AREA
ALSO.

NMZ106-109-280100-
/O.UPG.KABQ.FW.A.0034.060427T1900Z-060428T0100Z/
/O.NEW.KABQ.FW.W.0040.060427T1900Z-060428T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
347 AM MDT THU APR 27 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ105-280100-
/O.NEW.KABQ.FW.W.0040.060427T1900Z-060428T0100Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
347 AM MDT THU APR 27 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT
THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 27, 3:23 AM MDT, 24 minutes earlier.

Area forecast discussion, Apr 27, 3:23 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
323 AM MDT THU APR 27 2006

.DISCUSSION...THE CUT OFF UPPER LOW HAS CONTINUED TO DIG SOUTH ALONG
THE CA COAST AND IS NOW LOCATED JUST OFF THE COAST NEAR THE CA AND
MEX BORDER. THE LOW IS JUST STARTING TO ELONGATE SLIGHTLY IN AN EAST
WEST DIRECTION WITH THE DRY SLOT MOVING EAST INTO SOUTHWESTERN AZ.
EXPECT THE LOW TO START ITS TREK EAST THIS MORNING. TIMING IS SLOWER
THAN PREVIOUSLY INDICATED SO WILL SHIFT BACK THE START OF POPS. LOW
IS TRACKING SLIGHTLY FARTHER SOUTH THEN YESTERDAYS MODEL RUNS
ALTHOUGH BOTH THE GFS AND NAM ARE IN FAIRLY GOOD AGREEMENT WITH THE
LOW PLACEMENT THRU 18Z FRI IN CURRENT RUNS. AN UPPER LVL JET
ASSOCIATED WITH THE DRY SLOT WILL MOVE OVER SOUTHWEST NM LATER TODAY
AND HELP INCREASE SFC WINDS AS THE ATMOS MIXES. MOISTURE AT LOW LVLS
WILL REMAIN LIMITED. THUNDERSTORMS WILL FORM ALONG A BOUNDARY OVER
THE SOUTHEASTERN PLAINS LATE THIS AFTERNOON AND INCREASE DURING THE
EVENING. THE BEST DYNAMICS LOOK TO BE FARTHER SOUTHEAST OF THE CWA
ALTHOUGH A FEW STRONG THUNDERSTORMS ARE POSSIBLE. AT THE SFC A COLD
FRONT WILL SLIDE DOWN THE PLAINS FRIDAY COOLING TEMPERATURES AND
PROVIDING A FOCUS FOR TS/SH DEVELOPMENT. THE LOW WILL TRACK ALONG THE
SOUTHERN NM BORDER AND THEN LIFT NORTHEAST AFTER REACHING THE FAR
SOUTHEAST PLAINS OF NM LATE FRI. MODELS CONTINUE TO SHOW THIS
SOUTHERN LOW PHASE WITH THE NORTHERN TROF WHICH HELPS PULL THE LOW
EAST. TS/SH WILL DECREASE ON SAT WITH SOME LINGERING WRAP AROUND OVER
THE NORTHERN MTNS AND NORTHEAST PLAINS. A WEAK RIDGE TRIES TO DEVELOP
OVER NM DURING THE EARLY PART OF THE WEEK. A FEW VERY WEAK S/WS
TRANSLATE THROUGH THE NORTHWESTERLY FLOW ALOFT OVER THE NORTHEASTERN
TIER OF THE STATE. A SFC BOUNDARY MOVES SOUTH OVER THE PLAINS ON
MONDAY HELPING TO INCREASE POPS SLIGHTLY OVER THE NORTHEAST. FLOW
REMAINS NORTHWESTERLY OVER THE NORTHEAST THRU THE EXTENDED AND
THEREFORE LIMITED POPS FOR EACH DAY FOR THE NORTHERN MTNS AND
NORTHEAST HIGHLANDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  76  45  64  35 /  10  20  40  20
GALLUP..........................  69  34  59  27 /  10  30  30  20
GRANTS..........................  72  38  59  29 /  10  20  40  30
GLENWOOD........................  77  40  66  37 /  20  20  40  10
CHAMA...........................  64  31  51  24 /  10  30  70  30
LOS ALAMOS......................  67  43  53  32 /   5  40  40  40
RED RIVER.......................  58  31  42  21 /  10  50  70  30
TAOS............................  69  35  51  26 /  10  40  60  30
SANTA FE........................  70  42  55  31 /   5  30  40  40
SANTA FE AIRPORT................  71  42  58  33 /   5  30  50  40
ESPANOLA........................  75  40  62  33 /   5  40  40  40
ALBUQUERQUE HEIGHTS.............  75  48  64  41 /   0  20  40  40
ALBUQUERQUE VALLEY..............  76  44  64  39 /   0  20  40  40
ALBUQUERQUE FOOTHILLS...........  75  45  63  38 /   0  30  40  40
ALBUQUERQUE WEST MESA...........  78  45  66  41 /   0  20  40  40
SOCORRO.........................  81  47  68  42 /  10  20  30  30
SANDIA PARK/CEDAR CREST.........  70  39  56  29 /   0  30  40  40
MORIARTY/ESTANCIA...............  71  39  57  33 /   5  30  40  40
CARRIZOZO.......................  78  43  65  39 /  10  30  20  30
RUIDOSO.........................  66  40  54  34 /  10  30  20  40
RATON...........................  71  39  50  29 /   5  40  70  40
LAS VEGAS.......................  68  39  52  31 /   5  30  60  40
ROY.............................  67  41  49  34 /   5  50  70  40
CLAYTON.........................  73  46  49  35 /   5  50  70  40
SANTA ROSA......................  76  45  62  37 /   5  30  50  40
TUCUMCARI.......................  77  51  59  40 /   5  30  60  50
FORT SUMNER.....................  76  49  64  42 /  10  30  50  40
CLOVIS..........................  75  50  64  40 /  10  40  60  50
PORTALES........................  75  50  68  42 /  10  30  60  50
ROSWELL.........................  77  53  73  47 /  10  40  20  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING
FOR NMZ105-NMZ106-NMZ109.

&&

23
Hazardous weather outlook, Apr 26, 5:45 AM MDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT WED APR 26 2006

NMZ001>021-026-271200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
545 AM MDT WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING FOR THE SOUTHEASTERN PLAINS. THE MAIN THREATS ARE LARGE
HAIL AND DAMAGING WINDS.

ALSO...LOW LEVEL MOISTURE WILL REMAIN LIMITED AS WINDS INCREASE ON
THURSDAY OVER THE SOUTHWESTERN MOUNTAINS AND MIDDLE RIO GRANDE
VALLEY. A FIRE WEATHER WATCH HAS BEEN POSTED.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND EVENING.

23

Nearby

Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.